Addiction Expert Forum
withdraw ease
About This Forum:

Questions in the Addiction forum are answered by a medical expert.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

withdraw ease

I'm 6mnths pregnant and have been using oxys and percocet daily for about a year.  I decided to quit cold turkey but the anxiety from withdraw is horrible.  Does anyone know how to ease withdraw symptoms?  When will i feel back to normal again?
1684282_tn?1410976195
You should get in touch with your OB/midwife and get them involved in this situation. Abrupt withdrawal will be very unpleasant to you, but it could be damaging to your pregnancy. If you taper opiates now both you and the baby will be completely drug free by the time of delivery.  Tapering means slowly cutting the dose by a quarter or a half a pill a day every several days, as well as extending the periods between the doses.  If tapering is not possible, your OB or the midwife will be able to refer you to an addiction specialists who treats other pregnant patients with Suboxone or Subutex.  both of these medications are safer in pregnancy and nursing then what you are taking now.  Unfortunately, anything you have taken after the 20th week of the pregnancy will show up should they test the meconium. Typically, if they see a cooperative, well kempt, clear headed, concerned and honest woman who is not trying to hide anything, the state is not hungry to separate newborns from moms. It all depends on your circumstances and your caregivers.
If you have been getting good, regular pre-natal care and have good relationship with your OB or midwife, they should be able to smooth thing over in the hospital.
The baby should be just fine provided you taper use gently under doctor's supervision and continue to take good care of yourself. If you are unable to taper off during the pregnancy both Suboxone and Subutex have been used safelyduring breastfeeding. As long as you are breastfeeding the baby after the delivery, s/he will not suffer withdrawals.  Baby will taper off safely as it weans from the breast naturally. Please read my blog on Pregnancy and Addiction by clicking on my name and then blogs, it will give you some food for thought. Good luck to you and your babe.
4 Comments
Blank
Avatar_f_tn
Ughh I give up.  This site doesn't give any help at all!
Blank
Avatar_f_tn
You have posted on the "professional" forum.....these questions are answered by a real Doctor - but that doesnt happen rapidly sometimes.

Try your post on the "addiction:substance abuse" forum and you will get some decent support and answers

BTW - it is worth it!! You are fighting for your life. Not the time to just give up.

Try looking up The Thomas Recipe in medhelps search engine. Stay hydrated - if you cant eat get some Ensure or Walgreens liquid nutrition. Also look up the Amino Acid Protocols - treat your body well as you go this. Warm baths/showers can be your friend.
Blank
Avatar_f_tn
I am sorry, but I just reread the 6 month pregnant part.....cold turkey would be very hard on your unborn child. Most pro's at this point would probably say to go to methadone or sub. Stay safe......
Blank
Continue discussion Blank
This Forum's Experts
1684282_tn?1410976195
Julia M Aharonov, DOBlank
MDS Rapid Drug Detox
Southfield, MI
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank